Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 17, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 15, 2008, 3:19 PM MDT for 8 counties in New Mexico. It took effect at Mar 16, 2008, 12:00 PM MDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 15, 2008, 3:19 PM MDT (21:19 UTC)
- In effect from
- Mar 16, 2008, 12:00 PM MDT
- Expired
- Mar 16, 2008, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 65 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 6:23 PM MDT | NON-TSTM WND GST 59 | 2 Nw Placitas, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3196 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 152119 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 319 PM MDT SAT MAR 15 2008 ...RED FLAG WARNING FROM 12 PM TO 7 PM MDT SUNDAY FOR MUCH OF THE REGION ALONG AND SOUTH OF INTERSTATE 40 AND BELOW SIGNIFICANT SNOW PACK FOR STRONG WINDS AND LOW HUMIDITIES... .CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY SUNDAY AFTERNOON AND EARLY EVENING FOR AREAS ALONG AND SOUTH OF INTERSTATE 40 FROM THE ARIZONA BORDER AND EXTENDING ACROSS THE RIO GRANDE VALLEY AND CENTRAL HIGH PLAINS TO THE TEXAS BORDER. ANTICIPATE 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH IN COMBINATION WITH MINIMUM HUMIDITIES NEAR OR BELOW 15 PERCENT...MAINLY BELOW SIGNIFICANT SNOW PACK. NMZ106>108-161400- /O.UPG.KABQ.FW.A.0014.080316T1800Z-080317T0100Z/ /O.NEW.KABQ.FW.W.0017.080316T1800Z-080317T0100Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 319 PM MDT SAT MAR 15 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NMZ105-109-161400- /O.NEW.KABQ.FW.W.0017.080316T1800Z-080317T0100Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 319 PM MDT SAT MAR 15 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM MDT SUNDAY. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KABQ 161144 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 544 AM MDT SUN MAR 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR AREAS ALONG AND SOUTH OF INTERSTATE 40... .DEEPENING LOW PRESSURE OVER EASTERN NEW MEXICO IN ADVANCE OF AN APPROACHING WEATHER SYSTEM ALONG WITH AN ASSOCIATED COLD FRONT SWEEPING FROM WEST TO EAST ACROSS THE STATE WILL SHIFT WINDS FROM SOUTHEAST TO SOUTHWEST...AND INCREASE SPEEDS TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH. EXPECT STRONGEST WINDS OVER THE RIO GRANDE VALLEY AND EAST CENTRAL PLAINS BY EARLY AFTERNOON. MINIMUM HUMIDITIES WILL FALL INTO THE LOW TEENS AND SINGLE DIGITS MAINLY SOUTH OF INTERSTATE 40 TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. WINDS WILL REMAIN GUSTY THROUGH THE EVENING...WITH HUMIDITIES RECOVERING ABOVE 20 PERCENT BY MID EVENING TO EASE THE FIRE WEATHER DANGER. NMZ105>109-170100- /O.CON.KABQ.FW.W.0017.080316T1800Z-080317T0100Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 544 AM MDT SUN MAR 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SHY
000 WWUS85 KABQ 170110 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 710 PM MDT SUN MAR 16 2008 ...CRITICAL FIRE WEATHER CONDITIONS TO LINGER FOR ANOTHER HOUR OR TWO IN SOME PARTS OF CENTRAL NEW MEXICO... .WINDS EXPECTED TO GRADUALLY DECREASE WHILE HUMIDITIES DECREASE AFTER SUNSET THIS EVENING. UNTIL 8 OR 9 PM...STRONG WINDS AND LOW HUMIDITIES WILL CONTINUE TO TOUCH CRITICAL THRESHOLDS IN PARTS OF THE MIDDLE RIO GRANDE VALLEY AND ESTANCIA VALLEY. NMZ105>109-170215- /O.EXP.KABQ.FW.W.0017.000000T0000Z-080317T0100Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 710 PM MDT SUN MAR 16 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. UNTIL 8 OR 9 PM...STRONG WINDS AND LOW HUMIDITIES WILL CONTINUE TO TOUCH CRITICAL THRESHOLDS IN PARTS OF THE MIDDLE RIO GRANDE VALLEY AND ESTANCIA VALLEY. $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 15, 3:04 PM MDT, 15 minutes earlier.
Area forecast discussion, Mar 15, 3:04 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT SAT MAR 15 2008 .DISCUSSION... THE REMAINDER OF THE IDES OF MARCH WILL FEATURE PASSING MID/UPPER LEVEL CLOUDS AND BREEZY TO WINDY CONDITIONS DIMINISHING ACROSS THE EAST AND WEST. FORECAST CHALLENGES THROUGH TUESDAY CONCERN TIMING OF THE UPPER LEVEL LOW PASSAGE...WINDS AND FIRE WEATHER SUNDAY. LATEST WATER VAPOR IMAGERY SHOWS THE UPPER LOW DEVELOPING ALONG THE SOCAL COASTLINE WITH A DRY SLOT PUSHING EAST ACROSS NV/AZ WITHIN A 120-140 KNOT UPPER JET. TIMING OF THE DRY SLOT FEATURE WILL BE CRITICAL TO WIND FORECAST SUNDAY. 15Z SREF INDICATES THE DRY SLOT WILL COINCIDE WITH A WIDESPREAD AREA OF 700MB MEAN WINDS AROUND 40 KNOTS ACROSS MUCH OF CENTRAL NM. WILL ISSUE WIND ADV TO HIGHLIGHT SW WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. DRY CONDITIONS WILL COMBINE WITH THESE WINDS FOR CRITICAL FIRE WX ACROSS CENTRAL NM AS WELL. OTHER STORY WILL BE THE POSSIBILITY OF SEVERE TSTORMS OVER THE FAR NE PLAINS AS A DRYLINE SETS UP AHEAD OF THE MID LEVEL DRY SLOT. 12Z NAM/GFS SHOW A CONVERGENCE ZONE SETTING UP OVER UNION...E HARDING...NE QUAY COUNTIES WHERE LIFTED INDICES AROUND -5C...LAPSE RATES 8 C/KM AND STRONG UNIDIRECTIONAL LOW LEVEL SHEAR COINCIDE. QUESTION HOWEVER WILL BE THE AMOUNT OF MOISTURE AVAILABLE AND WHETHER DRY AIR MIXES INTO THE FAR E PLAINS. FOCUS WILL THEN SHIFT TO RAIN/SNOW DEVELOPING AHEAD OF THE UPPER LOW LATE SUNDAY ACROSS THE NORTHERN AND WESTERN MTNS. QPF REMAINS SCANT SO ANY SNOW AMOUNTS WILL BE SUB-ADVISORY. MUCH COOLER AIR WILL FILTER FROM WEST TO EAST ACROSS THE STATE MONDAY WITH MAINLY DIURNAL RAIN AND SNOW ACTIVITY. NAEFS/GEFS/SREF GUIDANCE CONTINUE TO SHOW MODERATE SPREAD WITH TIMING OF DEPARTING UPPER LOW OVER THE REGION THROUGH TUESDAY. 12Z OPERATIONAL GUIDANCE INDICATES SYSTEM WILL SPLIT INTO TWO UPPER DISTURBANCES WITH MAIN ENERGY DROPPING SOUTH INTO NORTHERN OLD MEXICO. LEFT ISOLD POPS ACROSS MUCH OF THE AREA THRU EARLY TUESDAY TO REFLECT UNCERTAINTY WHETHER SYSTEM WILL PULL EAST OR POSSIBLY CUT OFF OVER MEXICO. BEYOND TUESDAY...ZONAL FLOW DEVELOPS OVER THE SW CONUS WITH BREEZY AND MILD CONDITIONS THROUGH THE WEEKEND. GUYER && .AVIATION... VFR CONDITIONS TO PREVAIL MOST LOCATIONS THROUGH 21Z ON SUNDAY. GUSTY SOUTHWEST TO SOUTHEAST WINDS THIS AFTERNOON WILL RELAX AFTER SUNSET. OVERNIGHT...ISOLATED SHOWERS IN EXTREME NORTH CENTRAL NEW MEXICO WILL RESULT IN A FEW AREAS OF IFR CIGS AND VISIBILITIES WITH MOUNTAIN OBSCURATIONS. SHOWERS INCREASE THROUGH SUNDAY BUT WILL BE LIMITED TO EXTREME NORTHERN AND WESTERN LOCALES. THUNDERSTORMS ARE POSSIBLE AS WELL...PARTICULARLY IN THE NORTHEAST PLAINS. WINDY MOST LOCATIONS SUNDAY WITH SOUTHWEST TO SOUTHEAST WINDS 25 TO 35 KTS WITH GUSTS TO NEAR 50 KTS CENTRAL AND WEST. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 05 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 29 55 27 50 / 5 10 20 30 GALLUP.......................... 20 46 19 43 / 0 20 30 30 GRANTS.......................... 22 50 19 45 / 0 10 20 20 GLENWOOD........................ 29 61 29 50 / 0 20 20 20 CHAMA........................... 16 45 18 40 / 10 40 30 40 LOS ALAMOS...................... 29 54 26 46 / 0 10 5 10 RED RIVER....................... 18 43 21 33 / 10 30 30 40 TAOS............................ 25 53 21 44 / 5 10 20 20 SANTA FE........................ 28 56 22 46 / 0 10 5 5 SANTA FE AIRPORT................ 29 58 25 48 / 0 5 5 5 ESPANOLA........................ 28 61 27 51 / 0 10 5 5 ALBUQUERQUE HEIGHTS............. 34 63 30 52 / 0 0 5 5 ALBUQUERQUE VALLEY.............. 32 65 28 53 / 0 0 5 5 ALBUQUERQUE FOOTHILLS........... 33 61 28 51 / 0 0 5 5 ALBUQUERQUE WEST MESA........... 33 62 29 52 / 0 0 5 5 SOCORRO......................... 36 70 33 53 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 30 55 25 44 / 0 5 10 10 MORIARTY/ESTANCIA............... 28 61 28 49 / 0 0 5 5 CARRIZOZO....................... 41 66 33 51 / 0 0 0 0 RUIDOSO......................... 35 60 30 44 / 0 0 5 5 RATON........................... 28 50 28 49 / 10 10 30 20 LAS VEGAS....................... 29 57 27 47 / 5 5 10 10 ROY............................. 30 59 36 51 / 10 10 10 5 CLAYTON......................... 32 60 36 52 / 10 30 60 5 SANTA ROSA...................... 37 66 38 58 / 0 5 5 5 TUCUMCARI....................... 38 62 40 61 / 10 10 20 5 FORT SUMNER..................... 39 69 40 62 / 0 5 10 5 CLOVIS.......................... 39 67 41 63 / 0 5 20 5 PORTALES........................ 37 69 40 65 / 0 5 20 5 ROSWELL......................... 41 74 40 65 / 0 0 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON SUNDAY THROUGH 7 PM MDT SUNDAY FOR THE FOLLOWING ZONES...NMZ105>109. WIND ADVISORY FROM 9 AM TO 7 PM MDT SUNDAY FOR THE FOLLOWING ZONES...NMZ002>005-008>012-014>019-026. && GUYER/05
Hazardous weather outlook, Mar 15, 6:00 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT MAR 15 2008 NMZ001>021-026-161200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS WILL INCREASE SUBSTANTIALLY ACROSS THE FORECAST AREA SUNDAY LATE MORNING AND AFTERNOON. THE STRONGEST WINDS WILL LIKELY DEVELOP ALONG AND A LITTLE WAYS EAST OF THE CENTRAL MOUNTAIN CHAIN AS WELL AS PORTIONS OF THE RIO GRANDE VALLEY WHERE SUSTAINED WINDS WILL REACH THE 25 TO 35 MPH RANGE WITH WIND GUSTS BETWEEN 45 AND 60 MPH POSSIBLE IN SOME LOCALES. BLOWING DUST MAY REDUCE VISIBILITIES SHARPLY AT TIMES...ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. IN ADDITION...LOW RELATIVE HUMIDITIES WILL COMBINE WITH THE STRONG WINDS CREATING CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN ALONG AND SOUTH OF INTERSTATE 40 FROM THE MIDDLE AND LOWER RIO GRANDE VALLEY ON EASTWARD. PRECIPITATION CHANCES WILL INCREASE DURING THE SUNDAY THROUGH MONDAY NIGHT PERIOD AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES. AREAS OF WINTRY PRECIPITATION WILL BE POSSIBLE IN SOME SECTIONS OF NORTHERN AND WESTERN NEW MEXICO DURING THIS TIME FRAME. INDICATIONS STILL ARE THAT THE PRECIPITATION WILL BE RATHER SPOTTY RATHER THAN WIDESPREAD. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:30 PM MDT | Wind Advisory | ABQ | 28 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.